MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3216C124E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 03/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An aneurx stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that the ct revealed that the aneurx stent graft has migrated 35 mm distally with a proximal type i endoleak and pressurizing the aneurysm.It was reported that the physician elected to implant an endurant bifurcated stent graft inside of the aneurx stent graft.Heli-fx aptus endoanchors were implanted into the endurant bifurcated stent graft prophylactically to discourage additional disease progression of the aortic neck.However, during the implantation of the aptus endoanchors the endurant stent graft moved proximally.An angiogram revealed that the right side of the endurant stent graft material was deployed partially covering the renal artery, approximately 30%.The migration and the proximal type i endoleak were resolved.Another angiogram was performed and the right renal artery was perfusing at the same rate as the left renal artery visually, however the physician decided to investigate further seeking to cannulate the renal artery with a guidewire and catheter.Upon visual review the physician determined to implant a renal stent in the artery providing additional blood flow and safeguard for the vessel's patency.During the insertion of the catheters to stent the renal arteries an aptus endoanchor was broken off.As the location of the piece could not be discovered at the time of the surgery, observation of this patient will continue.The patient was discharged the following day.Per the physician, the cause of the stent graft migration with a proximal type i endoleak was due to pressurizing the aneurysm and the cause of the renal coverage was due to the patient's anatomy.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the events could not be determined from the two still films during implant.Pre-implant films, additional films during implant, and post-implant x-rays or ct¿s were not available for return.An endurant bifurcate was seen implanted; the suprarenal stents and the proximal ~2cm of the covered bifurcate were seen.Multiple anchors had been implanted around the proximal portion of the bifurcate; approximately 3 anchors on the patient¿s left and 3 or 4 on the right side.From the observed proximal markers the bifurcate appeared to have been implanted within an angulated neck, which may have contributed to the events.The films were non-contrast; therefore, the proximal neck and renal anatomy could not be appreciated.In addition, no visualization of the renal stent/catheter were seen in the films provided.The cause of the aneurx migration leading to the proximal type i endoleak could not be determined; the migrated aneurx was not visualized in the images.The cause of the endurant bifurcate moving proximally during implantation of the endoanchors, and the cause of the anchor breaking away during insertion of the catheter for renal artery stenting, could not be determined from these limited still images.No obvious issues were seen with either the guide, applier, or any of the implanted anchors.
 
Event or Problem Description
Additional information received reported that the endurant ii device moved proximally 2-3mm upon releasing the anchors.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6508310
Report Number2953200-2017-00646
Device Sequence Number1201845
Product Code MIH
UDI-Device Identifier00613994990976
UDI-Public00613994990976
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2018
Device Model NumberETBF3216C124E
Device Catalogue NumberETBF3216C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2017
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by ManufacturerNot provided
04/26/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date05/22/2017
10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight72